Lithium and NSAIDS

Sarah Sullivan’s information article about the effect of NSAIDs on lithium toxicity:

bi[polar] curious

While Lithium is one of the most commonly prescribed mood stabilizers for bipolar disorder, it is also a drug that requires careful monitoring and comes with a big list of do’s and don’ts. After all, there are many different things that can effect the amount of lithium in the bloodstream at any given time, and ideally we want that amount to be stable.

In a perfect world, someone who takes lithium needs to be fairly vigilant. What I mean by that is that though there are things we can’t exactly control that might impact our lithium levels (sweating a lot, vomiting, diarrhea, fever), there are some specific things we can do to avoid spikes or troughs in lithium levels. Things like eating a diet with a consistent amount of salt from day to day, avoiding having too much caffeine, remembering to take/taking lithium at the same time each day, and…

View original post 1,191 more words

Advertisements

2 thoughts on “Lithium and NSAIDS

  1. dyane June 3, 2014 / 9:56 am

    I just read this in her blog yesterday, Kitt! Thank you for sharing this crucial information. I am extreeeeeemly careful with my lithium & taking any other meds (which I haven’t really done in years – if i get a headache, I suffer through it or get mad at myself for not having some lavender essential oil on hand, which is safe to use and helps headaches) but all that pales in comparison to how cautious I am with my MAOI.

    Like

    • Kitt O'Malley June 3, 2014 / 11:02 am

      She’s a fabulous blogger! So articulate and informative.

      Like

What are your thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s